Alert archive / Delaware / Special Weather Statements in 2013
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 3, 2013, 10:22 AM EDT for Sussex County, Delaware. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2013, 10:22 AM EDT (14:22 UTC)
- Expired
- Jul 3, 2013, 10:45 AM EDT
- In force
- 23 min
- Issued by
- NWS Philadelphia/Mount Holly
County Sussex County, DE
The radar
The Dover AFB radar (KDOX), 11 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 2.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 572 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 543 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
720
WWUS81 KPHI 031422
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1022 AM EDT WED JUL 3 2013
DEZ003-031445-
INLAND SUSSEX DE-
1022 AM EDT WED JUL 3 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL SUSSEX COUNTY...
AT 1017 AM EDT...A STRONG THUNDERSTORM WAS NEAR ELLENDALE...MOVING
NORTHEAST AT 30 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THIS STORM WILL BE NEAR SLAUGHTER BEACH
AROUND 1030 AM. OCCASIONAL CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR
WITH THIS STORM.
LAT...LON 3885 7551 3895 7533 3894 7531 3891 7530
3887 7524 3884 7521 3883 7520 3873 7534
$$
ROBERTSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 3, 10:15 AM EDT, 7 minutes earlier.
Area forecast discussion, Jul 3, 10:15 AM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1015 AM EDT WED JUL 3 2013 .SYNOPSIS... A LARGE AREA OF HIGH PRESSURE OVER THE ATLANTIC WILL MOVE WESTWARD AND INFLUENCE OUR WEATHER THROUGH THE WEEKEND BRINGING INCREASINGLY WARM TEMPERATURES. THIS HIGH WILL THEN MOVE BACK EAST EARLY NEXT WEEK ALLOWING A FEW DISTURBANCES TO APPROACH THE AREA AND POSSIBLY EVEN A WEAK COLD FRONT BY ABOUT MONDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE BAND OF SHOWERS FROM WRN/CNTRL MD CONTINUES TO STREAM NORTHWARD AFFECTING WRN PARTS OF THE CWA. OTHER SCT SHOWERS HAVE DEVELOPED ACROSS DEL AND ARE HEADING NE. CLOUDS HAVE LINGERED ACROSS MUCH OF THE AREA AND THE ONLY CLEARING SO FAR HAS OCCRD ALONG THE SHORE. GRIDS HAVE BEEN ADJUSTED TO UP THE CLOUD COVER IN MOST AREAS...INCREASE POPS OVER THE WEST FOR THE MORNING UPDATE. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/... THE RIDGE OVER THE WESTERN NORTH ATLANTIC IS FORECAST TO BEGIN ASSERTING ITSELF OVER OUR REGION. THE LAST IN THE SERIES OF WEAK MID LEVEL IMPULSES SHOULD PASS OVERHEAD THIS EVENING AND THE MAIN MOISTURE PLUME WILL LIKELY BE PUSHED TO THE WEST OF OUR REGION. AS A RESULT, WE WILL MENTION A LOW OR SLIGHT CHANCE OF AN EVENING SHOWER OR THUNDERSTORM THEN CONDITIONS SHOULD BE RAIN-FREE FOR LATE THIS EVENING AND OVERNIGHT. A LIGHT SOUTH TO SOUTHWEST FLOW IS EXPECTED FOR TONIGHT. IT WILL BE WARM AND HUMID WITH MINIMUM TEMPERATURES MOSTLY IN THE LOWER 70S. && .LONG TERM /THURSDAY THROUGH TUESDAY/... THE SAME WEATHER FEATURES THAT HAVE AFFECTED THE REGION FOR MUCH OF THE LAST FEW DAYS ARE STILL IN PLAY, A TROF OVER THE MID- SECTION OF THE COUNTRY AND A LARGE BERMUDA HIGH PRESSURE SYSTEM OFF THE COAST. HOWEVER, THE HIGH WILL MOVE WESTWARD, CLOSER TO US AND, AS A RESULT, MOST OF THE PRECIP WILL MOVE AWAY FROM THE REGION. ADDITIONALLY, TEMPERATURES AND HUMIDITY VALUES WILL BEGIN TO RISE. THERE IS STILL SOME UNCERTAINTY WITHIN THE GUID AS TO JUST HOW HIGH THE TEMPS WILL GET, BUT THE GROUND IS STILL SATURATED (A HOPEFUL NEGATING FACTOR FOR TEMPS) BUT THIS SAME SOAKED GROUND COULD HELP INCREASE THE HUMIDITY. TEMPS WILL LOOK TO CLIMB INTO THE LOWER AND PSBLY THE MID 90S BY FRI AND INTO THE WEEKEND. DEPENDING ON THE DEW POINT VALUES, HEAT INDICES WILL REACH INTO THE MID AND PSBLY UPPER 90S BY FRI AND INTO SAT AND SUN. BASED ON THE LATEST GUID AND WHAT WE ARE CURRENTLY FCSTING, WE WOULD BE JUST BELOW CRITERIA FOR HEADLINES BUT IT WILL BE VERY CLOSE. IF THE GUID COMES IN A BIT HIGHER ON TEMPS OR ON DEW POINTS THEN WE MAY BE THERE. SO, IT CERTAINLY BEARS WATCHING OVER THE LONG HOLIDAY WEEKEND. WITH THE HEAT AND HUMIDITY, THERE ARE LOW CHCS OF DIURNAL TSTMS ON THU. FRI COULD END UP BEING COMPLETELY DRY. THEN SOME MORE POP UP TSTMS ON SAT. BY SUN, THERE COULD END UP BEING BETTER CHCS AS A DECENT VORT APPROACHES, BUT TIMING THESE S/WV FEATURES AT THIS TIME SCALES IS DIFFICULT, SO IT COULD END UP BEING SUN NIGHT OR EVEN MON BY THE TIME THE VORT AND WK CDFNT MOVES ON THROUGH. && .AVIATION /14Z WEDNESDAY THROUGH SUNDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. CIGS HAVE NOT IMPROVED MUCH THIS MORNING...AFTER HIGHER CIGS EARLIER...THE HEIGHTS HAVE DROPPED AGAIN. SCT CONDITIONS HAVE ARRIVED ONLY AT KACY. INCREASING WINDS MAY SCT THINGS OUT LATER...BUT PROBABLY A FEW HOURS LATER THAN EARLIER FCSTS. SCT SHOWERS MOSTLY KRDG AND KABE...BUT A FEW POSSIBLE IN THE DEL VALLEY. OUTLOOK... THU-SUN...VFR CONDS EXPECTED EXCEPT FOR LWR CONDS IN ANY GENLY DIURNAL SHWRS/TSRA. THE BEST TSRA CHCS COULD BE SUN. HIGH CONFIDENCE. && .MARINE... HIGH PRESSURE OVER THE WESTERN NORTH ATLANTIC WILL CONTINUE TO BUILD WESTWARD DURING TODAY AND TONIGHT. WIND SPEEDS AND WAVE HEIGHTS ARE EXPECTED TO REMAIN BELOW THE SMALL CRAFT ADVISORY CRITERIA. OUTLOOK... SUB SCA CONDITIONS WILL CONTINUE THRU THE EXTENDD PD AS A LARGE BERMUDA HIGH PRESSURE SYSTEM REMAINS PARKED OVER THE COASTAL WATERS. SCATTERED AFTERNOON TSTMS WILL CREATE LOCALIZED HIGHER WINDS/SEAS. && .RIP CURRENTS... OUR LOCAL EQUATIONS FORECAST A LOW RISK OF RIP CURRENTS FOR TODAY. HOWEVER, AN EARLY MORNING REPORT FROM LONG BEACH ISLAND, NEW JERSEY INDICATED THAT CONDITIONS WERE MODERATE BORDERING ON HIGH. AS A RESULT, WE WILL CARRY A MODERATE RISK FOR TODAY. CONDITIONS MAY IMPROVE AS THE DAY PROGRESSES BUT WE ARE NOT CONFIDENT ABOUT THE RATE OF IMPROVEMENT. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...NIERENBERG NEAR TERM...IOVINO/O'HARA SHORT TERM...IOVINO LONG TERM...NIERENBERG AVIATION...IOVINO/NIERENBERG MARINE...IOVINO/NIERENBERG RIP CURRENTS...
Hazardous weather outlook, Jul 3, 5:07 AM EDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 507 AM EDT WED JUL 3 2013 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-040915- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 507 AM EDT WED JUL 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. TEMPERATURES WILL INCREASE LATE THIS WEEK AND THROUGH THE WEEKEND. IT'S POSSIBLE THAT HEAT RELATED HEADLINES MAY NEED TO BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-040915- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 507 AM EDT WED JUL 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-040915- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 507 AM EDT WED JUL 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 3, 10:22 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1022 AM EDT WED JUL 3 2013
DEZ003-031445-
INLAND SUSSEX DE-
1022 AM EDT WED JUL 3 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL SUSSEX COUNTY...
AT 1017 AM EDT...A STRONG THUNDERSTORM WAS NEAR ELLENDALE...MOVING
NORTHEAST AT 30 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THIS STORM WILL BE NEAR SLAUGHTER BEACH
AROUND 1030 AM. OCCASIONAL CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR
WITH THIS STORM.
LAT...LON 3885 7551 3895 7533 3894 7531 3891 7530
3887 7524 3884 7521 3883 7520 3873 7534
ROBERTSONThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:24 PM EDT | Special Marine Warning | PHI | 51 min | |
| Jul 3, 12:07 PM EDT | Special Weather Statement | PHI | Ocean | 23 min |
| Jul 3, 12:58 PM EDT | Special Weather Statement | PHI | Monmouth | 47 min |
| Jul 3, 12:59 PM EDT | Special Weather Statement | PHI | Monmouth | 46 min |
| Jul 3, 1:41 PM EDT | Areal Flood Advisory | PHI | Ocean | 49 min |
| Jul 3, 6:30 PM EDT | Areal Flood Advisory | PHI | Burlington | 60 min |
Nearby
Special Weather Statements in Delaware, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.